Alert archive / New Mexico / Flash Flood Warnings in 2014

Flash Flood Warning 73, NWS Albuquerque, NM

September 22, 2014Valencia County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Sep 22, 2014, 7:26 PM MDT for Valencia County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 22, 2014, 7:26 PM MDT (01:26 UTC)
Expired
Sep 22, 2014, 10:00 PM MDT
In force
3 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Valencia County, NM

The radar

The Albuquerque radar (KABX), 41 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2014-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 502 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2014-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
502 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1821 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

395 
WGUS55 KABQ 230126
FFWABQ
NMC061-230400-
/O.NEW.KABQ.FF.W.0073.140923T0126Z-140923T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
726 PM MDT MON SEP 22 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL VALENCIA COUNTY IN CENTRAL NEW MEXICO

* UNTIL 1000 PM MDT

* AT 726 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM 6 MILES WEST OF LOS CHAVEZ...OR
  ABOUT 8 MILES NORTHWEST OF BELEN. THE STORM PRODUCING VERY HEAVY
  RAIN WAS NEARLY STATIONARY. IN ADDITION...A THUNDERSTORM BETWEEN 
  LOS LUNAS AND BOSQUE FARMS WAS PRODUCING HEAVY RAIN AND MOVING VERY
  SLOWLY. THESE STORMS ARE CAPABLE OF PRODUCING RAINFALL AMOUNTS 
  BETWEEN TWO AND FOUR INCHES. HIGHWAY 6 WEST OF LOS LUNAS AND ALL OF
  THE DRAINAGES BETWEEN EL CERRO DE LOS LUNAS AND THE RIO GRANDE 
  WILL BE IMPACTED BY THESE FLOODING RAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY ARROYOS AND STREAMBEDS...LOW WATER CROSSINGS...INTERSECTIONS...
AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AND LOW LYING AREAS.

TURN AROUND DON'T DROWN!

&&

LAT...LON 3482 10692 3487 10667 3470 10673 3470 10692

$$
2 follow-up statements
369 
WGUS75 KABQ 230227
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
827 PM MDT MON SEP 22 2014

NMC061-230400-
/O.CON.KABQ.FF.W.0073.000000T0000Z-140923T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VALENCIA NM-
827 PM MDT MON SEP 22 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
CENTRAL VALENCIA COUNTY...

AT 827 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SLOW MOVING THUNDERSTORMS PRODUCING TORRENTIAL DOWNPOURS 
NEAR LOS LUNAS AND LOS CHAVES...MAINLY WEST OF INTERSTATE 25. RADAR 
IS ESTIMATING BETWEEN 4 AND 5 INCHES OF RAIN HAS FALLEN SOUTHWEST 
OF LOS LUNAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE DANGEROUS FLOWS
IN ARROYOS AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE 
THROUGH FLOODED LOW WATER CROSSINGS. 

&&

LAT...LON 3482 10692 3487 10667 3470 10673 3470 10692

$$
868 
WGUS75 KABQ 230355
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
955 PM MDT MON SEP 22 2014

NMC061-230404-
/O.EXP.KABQ.FF.W.0073.000000T0000Z-140923T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VALENCIA NM-
955 PM MDT MON SEP 22 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM MDT FOR CENTRAL
VALENCIA COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINFALL 
HAD ENDED ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE WITH RUNOFF FROM 
EARLIER HEAVY RAINS...BUT THE THREAT FOR FLASH FLOODING IS ENDING. 
THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3482 10692 3487 10667 3470 10673 3470 10692

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 6:02 PM MDT, 1 hour 24 minutes earlier.

Area forecast discussion, Sep 22, 6:02 PM MDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
602 PM MDT MON SEP 22 2014

.AVIATION...
00Z TAF CYCLE
SCATTERED SHOWERS AND THUNDERSTORMS MOVING GENERALLY FROM WEST TO
EAST WILL CONTINUE INTO THE NIGHT HOURS...ENDING BETWEEN 02Z AND
06Z ACROSS THE WEST AND LINGERING TO 10Z ACROSS THE EAST. THE
STRONGEST THUNDERSTORMS WILL PRODUCE MVFR CIGS AND OUTFLOW TO
35-40KT. EXPECTING MVFR AND LOCAL IFR CIGS/VSBYS ALONG AND EAST OF
THE CENTRAL MOUNTAIN CHAIN...THOUGH SOME UNCERTAINTY ON EXTENT
ACROSS EXTREME EAST AND SOUTHEAST PLAINS. LOW CLOUDS SHOULD SCOUR
POUT MID TO LATE MORNING AS DRIER AIR EXPANDS WEST TO WEST...WITH
FEWER STORMS EXPECTED TUESDAY. THOSE THAT DO DEVELOP WILL FAVOR
THE SOUTHWEST AND SOUTH CENTRAL MOUNTAINS.

&&

05

&&

.PREV DISCUSSION...306 PM MDT MON SEP 22 2014...
.SYNOPSIS...
SHORT WAVE TROUGH MOVING BY TO THE NORTH WITH ANOTHER ACTIVE
EVENING OF WEATHER ACROSS NORTHERN AND CENTRAL NEW MEXICO. THE
TROUGH THOUGH WILL BRING SOME DRYING TO THE AREA TUESDAY WITH
LESS STORM COVERAGE...ESPECIALLY OVER THE NORTHWEST HALF OF THE
FORECAST AREA. A RIDGE OF HIGH PRESSURE WILL BUILD OVER NM ON
WEDNESDAY AND THURSDAY BEFORE GETTING SQUEEZED BY A LARGE WEST
COAST STORM AND A WEAK UPPER LOW TO THE EAST. THIS WEAK UPPER
LOW WILL ACTUALLY RETROGRADE BACK TOWARD NM LATE IN THE WEEK...
SETTING UP A TEMPORARY HIGH OVER LOW BLOCK. BUT THE BIG WEST
COAST SYSTEM WILL EVENTUALLY DRIVE EVERYTHING TO THE EAST AS IT
BARRELS ACROSS NM LATE THIS COMING WEEKEND...BRINGING SHOWERS
AND COOLER TEMPERATURES FOLLOWED BY A DRYING TREND. 40

&&

.DISCUSSION...
ANOTHER ACTIVE EVENING EXPECTED WITH FAIRLY WIDESPREAD COVERAGE.
THEY MAY NOT HAVE QUITE THE MOISTURE CONTENT AS LAST EVENINGS
STORMS...BUT WILL STILL BE EFFICIENT RAIN MAKERS AND BRING SOME
HEAVY RAIN TO ISOLATED AREAS. THE ALREADY SATURATED GROUND IN OUR
SOUTH CENTRAL AND SOUTHEAST ZONES WILL NOT NEED MUCH RAIN TO CAUSE
MINOR OR SIGNIFICANT FLOODING. THE EVENING SHOWERS AND STORMS
SHOULD DIMINISH AFTER MIDNIGHT TONIGHT...UNLIKE PREVIOUS NIGHTS.

THE UPPER TROUGH GOING BY TO OUR NORTH WILL DRAG DRIER AIR INTO
THE REGION...AT LEAST AT MID AND UPPER LEVELS. THIS SHOULD RESULT
IN LESS COVERAGE OF STORMS ON TUESDAY...BUT THERE WILL BE AT LEAST
A SMALL CHANCE OF CONVECTION JUST ABOUT EVERYWHERE EXCEPT THE FAR
NORTHWEST. THE SOUTH CENTRAL AND SOUTHWEST MOUNTAINS WILL HAVE THE
BEST CHANCES FOR STORMS. RAIN INTENSITY SHOULD BE LESS AS WELL.

HIGH PRESSURE WILL BUILD SHARPLY OVER NM WEDNESDAY AND THURSDAY.
THE WARMING AT THE GROUND...COMBINED WITH THE LINGERING LOW LEVEL
MOISTURE WILL CREATE BETTER INSTABILITY WEDNESDAY OVER THE EAST
AND OVER MOST AREAS THURSDAY. THIS WILL ACTUALLY LEAD TO A BIT OF
AN INCREASE IN STORM COVERAGE THESE DAYS.

THE NORTH TO SOUTH ORIENTED HIGH PRESSURE RIDGE WILL GET TILTED
TO A SOUTHWEST TO NORTHEAST RIDGE AXIS THURSDAY AND FRIDAY...WHILE
GETTING SQUEEZED BETWEEN A STRONG TROUGH ALONG THE WEST COAST AND
A WEAKER TROUGH OVER THE GREAT LAKES. THIS IS THE SAME TROUGH THAT
IS COMING ACROSS NM TONIGHT. MODELS STALL THIS TROUGH AND ACTUALLY
RETROGRADE IT TO THE CENTRAL PLAINS LATE IN THE WEEK. BUT IT AND
THE HIGH EVENTUALLY GET KICKED EAST AS THE BIG WEST COAST TROUGH
COMES INLAND FRIDAY AND CROSSES NM LATER IN THE WEEKEND. THIS STORM
WILL PULL MOISTURE NORTH INTO THE STATE WITH INCREASING CHANCES OF
SHOWERS AND THUNDERSTORMS FRIDAY THROUGH THE WEEKEND. CHJ

&&

.FIRE WEATHER...
TODAY WILL BE THE LAST DAY OF WIDESPREAD WET WEATHER FOR AT LEAST A
FEW DAYS. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
THE EVENING...ESPECIALLY ACROSS CENTRAL AND EASTERN AREAS. THIS WILL
AGAIN YIELD EXCELLENT HUMIDITY RECOVERIES TONIGHT FOR NEARLY ALL
AREAS.

DRYING AND WARMING TREND COMMENCES TUESDAY. AFTER THE BASE OF THE
UPPER LEVEL TROUGH SLIDES BY NM TONIGHT...DRIER MID LEVEL AIR WILL
BE USHERED IN BEHIND IT WITHIN NORTHWEST FLOW. LOWER LEVEL MOISTURE
MAY NOT SCOUR OUT AS QUICKLY TUESDAY AFTERNOON AS WAS ANTICIPATED OVER
THE WEEKEND...BUT FORECAST SOUNDINGS SUGGEST A CAP WILL LIMIT SHOWER
AND THUNDERSTORM DEVELOPMENT FOR ALL BUT PERHAPS THE SW MTNS AND
PERHAPS ACROSS THE NE. THUS...QUIETER DAY OVERALL. TEMPERATURES WILL
RISE A FEW TO SEVERAL DEGREES...AND ALL AREAS LOOK TO BE AT OR JUST
ABOVE NORMAL. MINIMUM HUMIDITIES WILL TREND DOWNWARD 15 TO 25
PERCENT OVER TODAYS READINGS.  EXCELLENT RECOVERIES ARE STILL
EXPECTED TUESDAY NIGHT HOWEVER.

THE UPPER LEVEL HIGH THAT IS BUILDING TO OUR WEST ON TUESDAY WILL
AMPLIFY FURTHER ON WEDNESDAY AND DRY AIR WILL CONTINUE TO FILTER
INTO WESTERN NM.  ENOUGH LOW LEVEL MOISTURE WILL BE AROUND...PLUS A
BIT MORE INSTABILITY...TO RESULT IN A FEW MORE SPOTTY STORMS ACROSS
THE EAST. OTHERWISE...TEMPERATURES WILL REMAIN AT OR ABOVE NORMAL.
NOT A LOT OF CHANGE FOR THURSDAY...EXCEPT A FEW STORMS WILL BE
POSSIBLE ACROSS THE WESTERN HIGHER TERRAIN AS WELL.

THE NEXT BIG STORM SYSTEM STILL LOOKS TO MOVE INTO THE WESTERN CONUS
AND IMPACT NM FRIDAY THROUGH THE WEEKEND...WITH INCREASED POTENTIAL
FOR SHOWER AND THUNDERSTORM ACTIVITY. WITH THAT SAID...MODELS ARE
QUITE A BIT DIFFERENT REGARDING THEIR DEPICTION OF HOW THE STORM
SYSTEM WILL EVOLVE. STORMS MAY INCREASE IN COVERAGE AS EARLY AS
FRIDAY...BUT THE MOST WIDESPREAD CONVECTION MAY COME ON SUNDAY.
STILL LOW CONFIDENCE WITH REGARDS TIMING AND STRENGTH OF THE
SYSTEM...BUT REASONABLE CONFIDENCE EXISTS IN AN UPTICK IN STORM
COVERAGE DURING THIS TIME FRAME.

POOR VENTILATION LOOKS TO BE A CONCERN ACROSS ZONE 109 AND SOUTHERN
PORTIONS OF ZONE 106 ON TUESDAY. MAINLY FAIR TO GOOD VENTILATION
ELSEWHERE. ON WEDNESDAY...WIDESPREAD POOR VENTILATION IS ANTICIPATED
FOR WESTERN AND CENTRAL NM THANKS TO VERY LOW TRANSPORT WINDS
UNDERNEATH THE EASTERN PORTION OF THE UPPER HIGH. ONLY A SLIGHT
IMPROVEMENT...PERHAPS INTO THE FAIR CATEGORY...IS EXPECTED FOR
THURSDAY. VENTILATION LOOKS TO CONTINUE TO IMPROVE LATER IN THE WEEK
AND INTO THE WEEKEND. 34

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ508-509-520-523>526-533>540.

&&
Hazardous weather outlook, Sep 22, 5:49 AM MDT, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
549 AM MDT MON SEP 22 2014

NMZ501>540-231200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
549 AM MDT MON SEP 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME WITH VERY
HEAVY RAIN...ARE EXPECTED AGAIN TODAY INTO THIS EVENING ACROSS
MOST OF NORTH AND CENTRAL NEW MEXICO. THIS MAY LEAD TO LOCALIZED
OCCURRENCES OF FLASH FLOODING...ESPECIALLY FOR AREAS THAT HAVE
RECENTLY RECEIVED HEAVY RAIN AS WELL AS OVER AND NEAR BURN SCARS.
THE HEAVIEST RAINS ARE MOST LIKELY TO FALL ACROSS AREAS FROM THE
SOUTHEAST PLAINS WEST TO THE MANZANO AND NORTHERN SACRAMENTO
MOUNTAINS...LOWER RIO GRANDE VALLEY AND THE NORTHERN GILA REGION.
ISOLATED LOCATIONS MAY RECEIVE UP TO 2 OR 3 INCHES OF RAINFALL. A
FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

43

In the hours before

Special weather statement, Sep 22, 4:50 PM MDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
450 PM MDT MON SEP 22 2014

NMZ527-528-222315-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-
450 PM MDT MON SEP 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLFAX COUNTY THROUGH
515 PM MDT...

AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RATON...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...RATON.

&&

LAT...LON 3694 10452 3692 10432 3679 10435 3686 10454
TIME...MOT...LOC 2250Z 273DEG 11KT 3689 10444

KJ
Special weather statement, Sep 22, 5:29 PM MDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
529 PM MDT MON SEP 22 2014

NMZ507-230000-
WEST CENTRAL HIGHLANDS-
529 PM MDT MON SEP 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIBOLA...
SOUTHWESTERN VALENCIA AND EXTREME NORTHERN SOCORRO COUNTIES THROUGH
600 PM MDT...

AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 27 MILES SOUTHEAST OF ACOMA PUEBLO...OR ABOUT 31
MILES WEST OF BELEN...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
NORTHERN SOCORRO...EXTREME SOUTHEASTERN CIBOLA AND SOUTHWESTERN
VALENCIA COUNTIES.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3462 10709 3441 10725 3457 10743 3467 10734
TIME...MOT...LOC 2329Z 300DEG 12KT 3457 10730

CA
Special weather statement, Sep 22, 6:01 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
601 PM MDT MON SEP 22 2014

NMZ507-508-520-230030-
LOWER RIO GRANDE VALLEY-SOUTHWEST MOUNTAINS-WEST CENTRAL HIGHLANDS-
601 PM MDT MON SEP 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN CIBOLA...
EXTREME SOUTHWESTERN VALENCIA AND NORTHERN SOCORRO COUNTIES THROUGH
630 PM MDT...

AT 554 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES WEST OF BERNARDO...OR ABOUT 27 MILES
SOUTHWEST OF BELEN...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN
SOCORRO COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3453 10692 3425 10716 3447 10734 3461 10724
TIME...MOT...LOC 0001Z 314DEG 13KT 3447 10718

CA
Special weather statement, Sep 22, 6:30 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
630 PM MDT MON SEP 22 2014

NMZ507-508-520-230100-
LOWER RIO GRANDE VALLEY-SOUTHWEST MOUNTAINS-WEST CENTRAL HIGHLANDS-
630 PM MDT MON SEP 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SOCORRO COUNTY THROUGH
700 PM MDT...

AT 624 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTHWEST OF SAN ACACIA...OR ABOUT 26
MILES NORTHWEST OF SOCORRO...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN
SOCORRO COUNTY.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3437 10688 3412 10708 3438 10727 3448 10711
TIME...MOT...LOC 0030Z 325DEG 15KT 3436 10712

CA
Special weather statement, Sep 22, 6:41 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
641 PM MDT MON SEP 22 2014

NMZ506-507-230115-
WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
641 PM MDT MON SEP 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CIBOLA COUNTY THROUGH 715
PM MDT...

AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES EAST OF EL MORRO...OR ABOUT 18 MILES
SOUTHWEST OF GRANTS...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
CIBOLA COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3519 10798 3495 10789 3497 10813 3509 10818
TIME...MOT...LOC 0041Z 244DEG 8KT 3504 10811

CA
Special weather statement, Sep 22, 7:13 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
713 PM MDT MON SEP 22 2014

NMZ508-230145-
SOUTHWEST MOUNTAINS-
713 PM MDT MON SEP 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SOCORRO COUNTY THROUGH
745 PM MDT...

AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTH OF MAGDALENA...OR ABOUT 28 MILES
NORTHWEST OF SOCORRO...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAGDALENA.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3421 10705 3410 10729 3430 10739 3439 10727
TIME...MOT...LOC 0113Z 320DEG 13KT 3426 10728

CA

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 6:01 PM MDTSpecial Weather StatementABQValencia29 min
Sep 22, 6:15 PM MDTAreal Flood AdvisoryABQSocorro2 hr
Sep 22, 6:30 PM MDTSpecial Weather StatementABQSocorro30 min
Sep 22, 6:34 PM MDTAreal Flood AdvisoryABQValencia116 min
Sep 22, 6:41 PM MDTSpecial Weather StatementABQCibola34 min
Sep 22, 7:10 PM MDTAreal Flood AdvisoryABQSanta Fe2 hr
Sep 22, 7:13 PM MDTSpecial Weather StatementABQSocorro32 min
Sep 22, 7:33 PM MDTSpecial Weather StatementABQSanta Fe27 min
Sep 22, 7:44 PM MDTSpecial Weather StatementABQ31 min
Sep 22, 7:48 PM MDTAreal Flood AdvisoryABQSanta Fe117 min
Sep 22, 7:58 PM MDTSpecial Weather StatementABQSanta Fe32 min
Sep 22, 8:17 PM MDTAreal Flood AdvisoryABQCatron, Socorro118 min
Sep 22, 8:31 PM MDTAreal Flood AdvisoryABQValencia119 min
Sep 22, 11:33 PM MDTAreal Flood AdvisoryABQLincoln, Socorro117 min
Sep 23, 1:56 PM MDTSpecial Weather StatementABQLincoln34 min
Sep 23, 2:12 PM MDTAreal Flood AdvisoryABQLincoln2 hr
Sep 23, 3:00 PM MDTAreal Flood AdvisoryABQLincoln90 min
Sep 23, 4:15 PM MDTSpecial Weather StatementABQCatron30 min

Nearby

Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.